Alert archive / California / Wind Advisories in 2017
Wind Advisory 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 29, 2017, 5:39 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 5:39 PM PST (01:39 UTC)
- Expired
- Jan 30, 2017, 3:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
226 WWUS76 KLOX 300139 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 539 PM PST SUN JAN 29 2017 CAZ046-053-054-300945- /O.NEW.KLOX.WI.Y.0012.170130T0139Z-170130T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 539 PM PST SUN JAN 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS...NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
936 WWUS76 KLOX 300415 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 815 PM PST SUN JAN 29 2017 CAZ046-053-054-301100- /O.CON.KLOX.WI.Y.0012.000000T0000Z-170130T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 815 PM PST SUN JAN 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH EARLY MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:48 PM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 29, 3:48 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 348 PM PST Sun Jan 29 2017 Updated Avation Section .SYNOPSIS... High pressure aloft and offshore flow will continue to bring fair skies above normal temperatures through Tuesday. A weak cold front dropping through southwest California Thursday into Friday will support a return to near normal temperatures, with showers possible, most likely to the north of Point Conception. && .SHORT TERM...(TDY-WED) Overall, 12Z models in good synoptic agreement through the period. At upper levels, ridge will gradually weaken through Tuesday then will be shunted eastward by approaching trough. Near the surface, weakening offshore flow will prevail through Tuesday morning then will become weakly onshore Tuesday afternoon through Wednesday. Forecast-wise, main focus will continue to be Santa Ana winds. Currently, northeasterly winds are still blowing above advisory levels across Ventura/Los Angeles counties. These winds will continue to gradually decrease this afternoon. For tonight and Monday, offshore winds are expected to be weaker with advisory level winds more localized. So, am not inclined to issues any advisories for tonight/Monday. Offshore flow will continue to weaken Monday night and Tuesday with no concern for advisory level winds. By Tuesday afternoon, the flow will turn weakly onshore and remain weakly onshore through Wednesday. As for clouds and temperatures, the offshore flow near the surface and the ridge aloft will keep skies mostly clear through Tuesday. On Wednesday, there will be some increase in high clouds (especially north of Point Conception) as trough approaches from the west. As for temperatures, there will be a gradual cooling trend through the period with afternoon temperatures dropping to around seasonal normals by Wednesday. As for overnight lows, it still will be chilly in wind-sheltered areas the next couple of nights. So, some local frost will be likely, but should not be widespread enough in forecast zones to warrant any advisories. .LONG TERM...(THU-SUN) Overall, 12Z models continue to exhibit decent synoptic agreement through the period. At upper levels, trough will battle lingering influence of ridge, finally moving inland across the West Coast on Friday. Near the surface, onshore flow will continue. Forecast-wise, main concern is the impacts of the upper trough. At this time, it looks like this trough will bring a decent chance of additional rainfall to the area, especially across San Luis Obispo and Santa Barbara counties. Rain will likely begin over the Central Coast late Wednesday night/Thursday morning with the rain chances gradually spreading southward to Ventura/Los Angeles counties late Thursday afternoon through Friday. Initial rainfall amounts do not look too impressive, 0.25 to 0.75 inches for San Luis Obispo/Santa Barbara counties (with local amounts up to 1.50 inches across northwest San Luis Obispo county) and 0.50 inches or less for Ventura/Los Angeles counties. For Saturday, models indicate ridge will move over the area, keeping things dry. GFS is a bit more bullish with the ridge than the ECMWF, indicating a warmer forecast. Given the discrepancies, will keep temperatures around normal for Saturday. && .AVIATION...29/2348Z. At 00z, there was no marine layer at KLAX. VFR conditions are expected throughout the period except for a chance of VLIFR conditions for KPRB between 10Z and 18Z. There is a chance of moderate to strong wind shear and turbulence at Western Los Angeles and Ventura County terminals through 14Z. KLAX...VFR conditions are expected throughout the period. There is a 20 percent chance of moderate wind shear and turbulence between 03Z and 07Z. Any east winds should remain less than 7 knots. KBUR...VFR conditions are expected throughout the period. There is a 20 percent chance of moderate wind shear and turbulence through 10Z. && .MARINE...29/200 PM. winds are expected to remain below SCA thresholds through Tuesday night. Local gusts to 25 knots are possible through late this afternoon in zones 650 and 655. On Wednesday, south winds ahead of an advancing cold front are expected to rise to near SCA speeds in northern sections. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(WED-SUN) Wednesday night through Friday, there is a possibility of travel impacts as a storm system moves into the region with possible rain and gusty winds. && PUBLIC...RAT AVIATION...Hall MARINE...Sweet SYNOPSIS...Munroe weather.gov/losangeles
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.